Alert archive / California / Winter Weather Advisories in 2016

Winter Weather Advisory 2, NWS Eureka, CA

January 5, 2016

NWS Eureka, CA issued this winter weather advisory at Jan 5, 2016, 12:43 PM PST. It took effect at Jan 6, 2016, 1:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 12:43 PM PST (20:43 UTC)
In effect from
Jan 6, 2016, 1:00 AM PST
Expired
Jan 6, 2016, 4:00 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

986 
WWUS46 KEKA 052043
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1243 PM PST TUE JAN 5 2016

CAZ004-060445-
/O.UPG.KEKA.WS.A.0001.160106T0900Z-160107T0900Z/
/O.NEW.KEKA.WS.W.0001.160106T0900Z-160107T0900Z/
UPPER TRINITY RIVER-
1243 PM PST TUE JAN 5 2016

...WINTER STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM PST
THURSDAY ABOVE 3000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY
TO 1 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 3000 FEET. LIGHT SNOW
  ACCUMULATIONS WILL BE POSSIBLE TO AS LOW AS 2500 FEET.

* LOCATIONS IMPACTED...HIGHER ELEVATIONS NEAR TRINITY
  CENTER...CARRVILLE AND FOREST GLEN.

* HIGHWAYS IMPACTED...3...36...299. THIS INCLUDES HAYFORK
  SUMMIT...BUCKHORN SUMMIT...AND SOUTH FORK MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-060445-
/O.NEW.KEKA.WS.W.0001.160106T0900Z-160106T2200Z/
NORTH COAST INTERIOR-
1243 PM PST TUE JAN 5 2016

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 2 PM PST WEDNESDAY
ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST
WEDNESDAY.

* SNOW ACCUMULATIONS...ABOVE 3500 FEET...3 TO 7 INCHES IN
  SOUTHWESTERN TRINITY COUNTY AND 2 TO 5 INCHES IN EASTERN
  HUMBOLDT AND EASTERN DEL NORTE COUNTIES. LIGHT SNOW
  ACCUMULATIONS POSSIBLE TO AS LOW AS 3000 FEET.

* LOCATIONS IMPACTED...RUTH AND ZENIA.

* HIGHWAYS IMPACTED...36 AT SOUTH FORK MOUNTAIN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-060445-
/O.NEW.KEKA.WW.Y.0002.160106T0900Z-160106T2200Z/
MENDOCINO INTERIOR-
1243 PM PST TUE JAN 5 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST
WEDNESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 2 PM
PST WEDNESDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 3500 FEET. LOCALLY
  HIGHER AMOUNTS ABOVE 4500 FEET.

* LOCATIONS IMPACTED...MOUNTAINS OF NORTHERN MENDOCINO COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
661 
WWUS46 KEKA 052221
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PST TUE JAN 5 2016

CAZ004-061200-
/O.CON.KEKA.WS.W.0001.160106T0900Z-160107T0900Z/
UPPER TRINITY RIVER-
221 PM PST TUE JAN 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO
1 AM PST THURSDAY ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 3000 FEET. LIGHT SNOW
  ACCUMULATIONS WILL BE POSSIBLE TO AS LOW AS 2500 FEET. GUSTY
  SOUTH WINDS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES AND
  MAY RESULT IN SNOW DRIFTS.

* LOCATIONS IMPACTED...HIGHER ELEVATIONS NEAR TRINITY CENTER... 
  CARRVILLE AND FOREST GLEN. 

* HIGHWAYS IMPACTED...3...36...299. THIS INCLUDES HAYFORK 
  SUMMIT...BUCKHORN SUMMIT...AND SOUTH FORK MOUNTAIN SUMMIT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-061200-
/O.CON.KEKA.WS.W.0001.160106T0900Z-160106T2200Z/
NORTH COAST INTERIOR-
221 PM PST TUE JAN 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM PST
WEDNESDAY ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...ABOVE 3500 FEET...3 TO 7 INCHES IN
  SOUTHWESTERN TRINITY COUNTY AND 2 TO 5 INCHES IN EASTERN
  HUMBOLDT AND EASTERN DEL NORTE COUNTIES. LIGHT SNOW
  ACCUMULATIONS POSSIBLE TO AS LOW AS 3000 FEET. GUSTY SOUTH
  WINDS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES AND MAY
  RESULT IN SNOW DRIFTS.

* LOCATIONS IMPACTED...RUTH AND ZENIA.

* HIGHWAYS IMPACTED...36 AT SOUTH FORK MOUNTAIN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-061200-
/O.CON.KEKA.WW.Y.0002.160106T0900Z-160106T2200Z/
MENDOCINO INTERIOR-
221 PM PST TUE JAN 5 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM
PST WEDNESDAY ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 3500 FEET. LOCALLY
  HIGHER AMOUNTS ABOVE 4500 FEET. GUSTY SOUTH WINDS WILL REDUCE
  VISIBILITIES SIGNIFICANTLY AT TIMES.

* LOCATIONS IMPACTED...MOUNTAINS OF NORTHERN MENDOCINO COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
501 
WWUS46 KEKA 061200
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PST WED JAN 6 2016

DEFAULT OVERVIEW SECTION
CAZ004-062000-
/O.CON.KEKA.WS.W.0001.000000T0000Z-160107T0900Z/
UPPER TRINITY RIVER-
400 AM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY
ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 3500 FEET. 1 TO 4
  INCHES POSSIBLE FROM 2500 TO 3500 FEET. GUSTY SOUTH WINDS AT
  HIGH ELEVATIONS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES
  AND MAY RESULT IN SNOW DRIFTS.

* LOCATIONS IMPACTED...HIGHER ELEVATIONS NEAR TRINITY
  CENTER...WEAVERVILLE...DOUGLAS CITY...HAYFORK...AND FOREST
  GLEN.

* HIGHWAYS IMPACTED...3...36...299. THIS INCLUDES HAYFORK
  SUMMIT...BUCKHORN SUMMIT...AND SOUTH FORK MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-062000-
/O.CON.KEKA.WS.W.0001.000000T0000Z-160106T2200Z/
NORTH COAST INTERIOR-
400 AM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...ABOVE 3500 FEET...3 TO 7 INCHES IN
  SOUTHWESTERN TRINITY COUNTY AND 2 TO 5 INCHES IN EASTERN
  HUMBOLDT AND EASTERN DEL NORTE COUNTIES. LIGHT SNOW
  ACCUMULATIONS POSSIBLE TO AS LOW AS 3000 FEET. GUSTY SOUTH WINDS
  AT HIGH ELEVATIONS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT
  TIMES AND MAY RESULT IN SNOW DRIFTS.

* LOCATIONS IMPACTED...RUTH AND ZENIA.

* HIGHWAYS IMPACTED...36 AT SOUTH FORK MOUNTAIN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-062000-
/O.CON.KEKA.WW.Y.0002.000000T0000Z-160106T2200Z/
MENDOCINO INTERIOR-
400 AM PST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 3500 FEET. LOCALLY
  HIGHER AMOUNTS ABOVE 4500 FEET. GUSTY SOUTH WINDS AT HIGH
  ELEVATIONS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES.

* LOCATIONS IMPACTED...MOUNTAINS OF NORTHERN MENDOCINO COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
413 
WWUS46 KEKA 061816
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1016 AM PST WED JAN 6 2016

DEFAULT OVERVIEW SECTION
CAZ003-070000-
/O.EXT.KEKA.WS.W.0001.000000T0000Z-160107T0000Z/
NORTH COAST INTERIOR-
1016 AM PST WED JAN 6 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...ABOVE 3500 FEET...3 TO 7 INCHES IN 
  SOUTHWESTERN TRINITY COUNTY AND 2 TO 5 INCHES IN EASTERN 
  HUMBOLDT AND EASTERN DEL NORTE COUNTIES. LIGHT SNOW 
  ACCUMULATIONS POSSIBLE TO AS LOW AS 3000 FEET. GUSTY SOUTH 
  WINDS AT HIGH ELEVATIONS WILL REDUCE VISIBILITIES 
  SIGNIFICANTLY AT TIMES AND MAY RESULT IN SNOW DRIFTS. 

* LOCATIONS IMPACTED...RUTH AND ZENIA.

* HIGHWAYS IMPACTED...36 AT SOUTH FORK MOUNTAIN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ004-070000-
/O.CON.KEKA.WS.W.0001.000000T0000Z-160107T0900Z/
UPPER TRINITY RIVER-
1016 AM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY
ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 3500 FEET. 1 TO 4 
  INCHES POSSIBLE FROM 2500 TO 3500 FEET. GUSTY SOUTH WINDS AT 
  HIGH ELEVATIONS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT 
  TIMES AND MAY RESULT IN SNOW DRIFTS. 

* LOCATIONS IMPACTED...HIGHER ELEVATIONS NEAR TRINITY CENTER... 
  WEAVERVILLE...DOUGLAS CITY...HAYFORK...AND FOREST GLEN. 

* HIGHWAYS IMPACTED...3...36...299. THIS INCLUDES HAYFORK 
  SUMMIT...BUCKHORN SUMMIT...AND SOUTH FORK MOUNTAIN SUMMIT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-070000-
/O.EXT.KEKA.WW.Y.0002.000000T0000Z-160107T0000Z/
MENDOCINO INTERIOR-
1016 AM PST WED JAN 6 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 3500 FEET. LOCALLY 
  HIGHER AMOUNTS ABOVE 4500 FEET. GUSTY SOUTH WINDS AT HIGH 
  ELEVATIONS WILL REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. 

* LOCATIONS IMPACTED...MOUNTAINS OF NORTHERN MENDOCINO COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
026 
WWUS46 KEKA 062357
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
357 PM PST WED JAN 6 2016

CAZ003-070100-
/O.EXP.KEKA.WS.W.0001.000000T0000Z-160107T0000Z/
NORTH COAST INTERIOR-
357 PM PST WED JAN 6 2016

...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET...

THE HEAVIEST PRECIPITATION HAS COME TO AN END BUT SOME VERY LIGHT
SNOW ACCUMULATION IS STILL POSSIBLE THROUGH THE EVENING HOURS.

$$

CAZ076-070100-
/O.EXP.KEKA.WW.Y.0002.000000T0000Z-160107T0000Z/
MENDOCINO INTERIOR-
357 PM PST WED JAN 6 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET...

THE HEAVIEST PRECIPITATION HAS COME TO AN END BUT SOME VERY LIGHT
SNOW ACCUMULATION IS STILL POSSIBLE THROUGH THE EVENING HOURS.

$$

CAZ004-070800-
/O.CON.KEKA.WS.W.0001.000000T0000Z-160107T0900Z/
UPPER TRINITY RIVER-
357 PM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY
ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS
  POSSIBLE AT ELEVATIONS PRIMARILY OVER 3500 FEET.

* LOCATIONS IMPACTED...HIGHER ELEVATIONS NEAR TRINITY CENTER... 
  WEAVERVILLE...DOUGLAS CITY...HAYFORK...AND FOREST GLEN. 

* HIGHWAYS IMPACTED...3...36...299.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 5, 5:39 AM PST, 7 hours 4 minutes earlier.

Area forecast discussion, Jan 5, 5:39 AM PST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
539 AM PST TUE JAN 5 2016

.SYNOPSIS...A SERIES OF OFFSHORE LOW PRESSURE SYSTEMS AND FRONTAL
BOUNDARIES WILL PRODUCE PERIODS OF RAIN...HIGH ELEVATION
SNOW...AND GUSTY SOUTHERLY WINDS THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...STRATIFORM PRECIPITATION CONTINUES TO FALL ACROSS
MUCH OF THE REGION EARLY THIS MORNING AS A NEGATIVELY TILTED
TROUGH PIVOTS THROUGH THE REGION. HOWEVER...PRECIPITATION COVERAGE
IS STEADILY REDUCING AS COLDER AIR MOVES IN BEHIND AN APPROACHING
COLD FRONT...AND WIDESPREAD STRATIFORM RAIN IS EXPECTED TO GIVE
WAY TO SCATTERED TO NUMEROUS SHOWERS THAT WILL PERSIST THROUGH THE
DAY. AS FOR THE ONGOING WINTER WEATHER ADVISORY...TEMPERATURES
REMAIN NEAR OR SLIGHTLY ABOVE FREEZING ALONG HIGHWAY 3 IN THE
TRINITY HORN...AND LIKELY AT HIGH PASS LOCATIONS ALONG HIGHWAY 36
WHERE CHAIN CONTROLS WERE PUT INTO EFFECT OVERNIGHT. AS STRATIFORM
RAIN DISSIPATES AND SURFACE TEMPERATURES WARM SLIGHTLY DURING THE
DAY...EASTERN PARTS OF TRINITY COUNTY WILL LIKELY SEE THE THREAT
OF ADDITIONAL SNOW ACCUMULATIONS DIMINISH. HOWEVER...SCATTERED
SHOWERS FARTHER WEST MAY BE CAPABLE OF PRODUCING A QUICK DUSTING
OF SNOW AT HIGH PASS LEVELS THROUGH THE DAY...PARTICULARLY ALONG
HIGHWAY 36. ALONG THE COAST...A FEW OF THE STRONGEST SHOWERS MAY
BE CAPABLE OF PRODUCING A STRIKE OF LIGHTNING HERE AND THERE THIS
AFTERNOON...ALONG WITH SOME VERY SMALL HAIL. SHOWER COVERAGE
SHOULD GRADUALLY DIMINISH BY THIS EVENING.

WHILE THIS MORNINGS STORM SYSTEM WILL QUICKLY MOVE THROUGH THE
AREA...SATELLITE IMAGERY REVEALS THAT A SECOND...LARGER STORM
SYSTEM IS HOT ON ITS HEELS. AS A RESULT...AN ADDITIONAL PERIOD OF
RAIN...HIGH ELEVATION SNOW...AND GUSTY SOUTHERLY WINDS IS EXPECTED
TO RETURN OVERNIGHT TONIGHT THROUGH TOMORROW MORNING...FOLLOWED BY
WAVES OF SHOWERS TOMORROW THROUGH POSSIBLY OVERNIGHT THURSDAY.
MODELS SEEM TO BE IN GOOD OVERALL AGREEMENT THAT THE HEAVIEST
PRECIPITATION TOTALS WILL BE FOCUSED ACROSS THE SOUTHERN TWO
THIRDS OF OUR AREA...PARTICULARLY ACROSS MENDOCINO COUNTY...WHERE
AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED FROM TONIGHT
THROUGH LATE THURSDAY. WHILE SOME MINOR URBAN SMALL STREAM
FLOODING WILL BE POSSIBLE...MAIN STEM RIVERS ARE NOT ANTICIPATED
TO REACH MONITOR OR FLOOD STAGE. STILL...SPECIAL ATTENTION WILL
NEED TO BE PAID TO OUR SOUTHERN RIVERS SUCH AS THE NAVARRO AND
RUSSIAN...AS MODERATE RISES ARE ANTICIPATED.

AS FOR WINTER WEATHER IMPACTS...SNOW LEVELS ARE EXPECTED TO FALL
TO AROUND 3500 TO 4000 FEET BEHIND TODAYS SYSTEM...AND WITH LITTLE
TO NO SIGNIFICANT WARM AIR ADVECTION EXPECTED AHEAD OF TONIGHTS
STORM...SNOW LEVELS WILL ALREADY BE LOW ENOUGH TO IMPACT SOME OF
OUR HIGH PASSES AS THE NEXT ROUND OF PRECIPITATION BEGINS LATE
TONIGHT. AS SUCH...ELEVATIONS ABOVE 3500 FEET ARE EXPECTED TO SEE
THE VAST MAJORITY OF PRECIPITATION FALL AS SNOW...PARTICULARLY
ACROSS TRINITY COUNTY WHERE SNOW LEVELS MAY FALL EVEN LOWER TO THE
VALLEY FLOOR ACROSS EASTERN PARTS OF THE COUNTY. AS A
RESULT...SOME LOCATIONS WILL HAVE THE POTENTIAL TO SEE WARNING
LEVEL SNOWS TONIGHT THROUGH LATE THURSDAY...PERHAPS ON THE ORDER
OF 5 TO 10 INCHES. PARTICULAR TROUBLE SPOTS ARE LIKELY TO BE
HIGHWAY 36 PASSES AND THE TRINITY HORN...AND TO A LESSER DEGREE
OREGON MT. AND BUCKHORN SUMMITS ON HIGHWAY 299. AS A RESULT...A
WINTER STORM WATCH HAS BEEN ISSUED FOR TONIGHT THROUGH TOMORROW
NIGHT FOR ELEVATIONS ABOVE 3000 FEET IN TRINITY COUNTY. CLOSER TO
THE COAST AND ACROSS MENDOCINO COUNTY...SNOW LEVELS WILL LIKELY
REMAIN ABOVE THE BUSIEST PASSES LIKE BERRY AND LORD ELLIS
SUMMITS...AND CONFIDENCE IS LOW THAT MAJOR IMPACTS WILL BE SEEN
HERE ALTHOUGH HIGH ELEVATIONS WILL CERTAINLY SEE SNOW. STILL...A
FUTURE WINTER WEATHER ADVISORY IS NOT OUT OF THE QUESTION FOR THE
NORTH COAST INTERIOR AND INTERIOR MENDOCINO ZONES. AS FOR
WINDS...ANOTHER ROUND OF BREEZY TO STRONG SOUTHERLY WINDS CAN BE
EXPECTED TONIGHT THROUGH EARLY WEDNESDAY...PARTICULARLY AT HIGH
ELEVATIONS AND ALONG COASTAL RIDGES. CONFIDENCE IS LOW REGARDING
POTENTIAL WIND SPEEDS...HOWEVER A WIND ADVISORY MAY BE NEEDED FOR
THESE AREAS IN FUTURE UPDATES.

THROUGH THE DAY THURSDAY...THE LAST SEMBLANCE OF THE UPPER TROUGH
WILL PASS THROUGH THE AREA...AND SHOWER COVERAGE WILL GRADUALLY
DIMINISH. A TRANSIENT UPPER RIDGE WILL LIKELY RESULT IN A NICE
BREAK FROM THE RAIN FRIDAY...AND THIS WILL BE A GREAT DAY TO GET
ANY OUTDOOR ACTIVITIES DONE BEFORE THE NEXT SYSTEM AND MORE RAIN
ARRIVES OVERNIGHT FRIDAY. AFTER THIS SYSTEM PASSES THROUGH EARLY
SATURDAY...AN EXTENDED PERIOD OF MORE PLEASANT WEATHER IS EXPECTED
BEFORE THE NEXT SYSTEM ARRIVES EARLY NEXT WEEK. /BRC

&&

.AVIATION...RAIN COVERAGE AND INTENSITY WILL CONTINUE TO DECREASE
THIS MORNING...LEAVING MOSTLY VFR CONDITIONS AND ISOLATED SHOWERS.
WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING...ALTHO
OCCASIONAL GUSTS OVER 20 KT WILL CONTINUE AT KCEC THRU THE DAY. S
WINDS WILL INCREASE AGAIN THIS EVENING AS THE NEXT STORM SYSTEM
APPROACHES THE AREA. RAINS WILL ONCE AGAIN SPREAD INTO THE AREA
TONIGHT...WITH THE HEAVIEST RAINS AFFECTING KUKI. /SEC

&&

.MARINE...AFTER A BRIEF LULL IN WINDS TODAY...S WINDS WILL
INCREASE ONCE AGAIN TONIGHT WITH SOLID GALES ACROSS THE N OFFSHORE
WATERS. HAVE GONE AHEAD AND HOISTED A GALE WARNING IN THAT
AREA...FROM 05Z TO 23Z WED. A FEW GUSTS TO NEAR STORM FORCE ARE
POSSIBLE LATE TONIGHT AND EARLY WED MORNING. GALES...ALTHO LIGHTER
AND MAINLY IN GUSTS...ARE ALSO EXPECTED OVER THE S OFFSHORE
WATERS. DUE TO THE SLIGHTLY LATER START TIME AND HIGHER
UNCERTAINTY...ONLY HAVE A GALE WATCH IN THAT AREA AT THIS TIME.
SMALL CRAFT ADVISORIES ARE IN EFFECT ELSEWHERE.

LARGE W SWELL WILL ALSO BUILD INTO THE AREA TODAY. HAVE DELAYED
THE START TIME ABOUT 6 HOURS COMPARED TO NWPS MODEL START TIME.
COMBINED SEAS WILL BUILD TO NEAR 20 FT IN THE NW CORNER OF THE
MARINE AREA LATE TONIGHT...THEN SUBSIDE A BIT. SURF HEIGHTS WILL
REACH 20 FT ALONG W FACING BEACHES LATE TONIGHT. SEAS WILL BUILD
BACK TO NEAR 20 FT LATE WED NIGHT AND EARLY THU AND WILL BE ALMOST
ENTIRELY SWELL. SURF ALONG W FACING BEACHES WILL BUILD TO NEAR 24
FT THU MORNING. A HIGH SURF ADVISORY MAY BE NEEDED FOR THIS
PERIOD. WILL CONTINUE TO HIGHLIGHT THE SURF IN THE HWO. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
     NIGHT ABOVE 3500 FEET FOR CAZ004.

     WINTER WEATHER ADVISORY UNTIL 7 AM PST THIS MORNING ABOVE 3500
     FEET FOR CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PST WEDNESDAY FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ470.

     GALE WARNING FROM 9 PM THIS EVENING TO 3 PM PST WEDNESDAY FOR
     PZZ470.

     GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     PZZ475.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR PZZ475.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST WEDNESDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 5, 8:54 AM PST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST TUE JAN 5 2016

CAZ004-061700-
UPPER TRINITY RIVER-
854 AM PST TUE JAN 5 2016

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT.

WHILE PRECIPITATION AND HIGH ELEVATION SNOW WILL GRADUALLY
DIMINISH THIS MORNING AND THROUGH THE REST OF THE DAY...BRIEF
EPISODES OF LIGHT SNOW WILL BE POSSIBLE THROUGH THIS EVENING.
ADDITIONAL RAIN AND SNOW IS EXPECTED TO RETURN OVERNIGHT TONIGHT
AND LAST THROUGH AT LEAST WEDNESDAY NIGHT...AND ELEVATIONS ABOVE
3000 TO 3500 FEET MAY SEE SEVERAL INCHES OF NEW SNOW
ACCUMULATIONS.

GUSTY SOUTHERLY RIDGETOP WINDS ARE ALSO EXPECTED TONIGHT THROUGH
TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT.

WIDESPREAD RAIN AND HIGH ELEVATION SNOW WILL GAVE WAY TO SHOWERS
LATE WEDNESDAY...AND THIS MAY CONTINUE THROUGH LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-061700-
REDWOOD COAST-MENDOCINO COAST-
854 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A LARGE SWELL WILL BRING HAZARDOUS SURF CONDITIONS TO THE
NORTHWEST CALIFORNIA COAST TODAY THROUGH THURSDAY. SNEAKER WAVES
WILL POSE A THREAT TO BEACHES TODAY WITH LARGE SURF TONIGHT.

SCATTERED SHOWERS ARE EXPECTED THROUGH THIS AFTERNOON...AND
OCCASIONAL SMALL HAIL AND LIGHTNING WILL BE POSSIBLE WITH THIS
ACTIVITY.

GUSTY SOUTHERLY WINDS ARE EXPECTED OVERNIGHT TONIGHT THROUGH
TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LARGE SWELL WILL BRING HAZARDOUS SURF CONDITIONS TO THE
NORTHWEST CALIFORNIA THROUGH THURSDAY. LARGE SURF WILL PERSIST
THROUGH THURSDAY.

ADDITIONAL SHOWERS ARE EXPECTED WEDNESDAY...PARTICULARLY SOUTH OF
CAPE MENDOCINO...AND OCCASIONAL SMALL HAIL AND LIGHTNING WILL BE
POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-061700-
NORTH COAST INTERIOR-
854 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ADDITIONAL RAIN AND HIGH ELEVATION SNOW IS EXPECTED TO RETURN
OVERNIGHT TONIGHT AND LAST THROUGH AT LEAST WEDNESDAY NIGHT...AND
ELEVATIONS ABOVE 3500 FEET MAY SEE SEVERAL INCHES OF NEW SNOW
ACCUMULATIONS.

GUSTY SOUTHERLY RIDGETOP WINDS ARE ALSO EXPECTED TONIGHT THROUGH
TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD RAIN AND HIGH ELEVATION SNOW WILL GAVE WAY TO SHOWERS
WEDNESDAY AFTERNOON...AND THIS MAY CONTINUE THROUGH LATE
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-061700-
MENDOCINO INTERIOR-
854 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ADDITIONAL RAIN AND HIGH ELEVATION SNOW IS EXPECTED TO RETURN
OVERNIGHT TONIGHT AND LAST THROUGH AT LEAST WEDNESDAY NIGHT...AND
ELEVATIONS ABOVE 3500 FEET MAY SEE SEVERAL INCHES OF NEW SNOW
ACCUMULATIONS. WHILE MODERATE MAIN STEM RIVER RISES ARE
EXPECTED...RIVERS ARE NOT EXPECTED TO REACH FLOOD STAGE.

GUSTY SOUTHERLY RIDGETOP WINDS ARE ALSO EXPECTED TONIGHT THROUGH
TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD RAIN AND HIGH ELEVATION SNOW WILL GAVE WAY TO SHOWERS
WEDNESDAY AFTERNOON...AND THIS MAY CONTINUE THROUGH LATE
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:10 PM PSTGale WarningEKA8 hr
Jan 5, 3:25 AM PSTGale WatchEKA11 hr
Jan 5, 3:25 AM PSTGale WarningEKA30 hr
Jan 5, 3:25 AM PSTSmall Craft AdvisoryEKA18 hr
Jan 5, 4:04 AM PSTWinter Storm WatchEKA9 hr
Jan 5, 11:22 AM PSTWind AdvisoryEKA22 hr
Jan 5, 12:43 PM PSTWinter Storm WarningEKA33 hr
Jan 5, 1:05 PM PSTHigh Surf AdvisoryEKA53 hr

Nearby

Winter Weather Advisories in California, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.